MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Wire, Guide, Catheter

Abiomed, Inc. - 1220648 Impella; Wire, Guide, Catheter
Catalog Number 0052-3005
Medical Device Problem Codes Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
Clinical narrative: us.An impella cp with smartassist (cpsa c9) was inserted via the right femoral artery in a patient of unknown age and gender for inability to wean from cardiopulmonary bypass (cpb) following emergency coronary artery bypass grafting (cabg).The patient's comorbidities and pre-support clinical condition society for cardiovascular angiography and interventions (scai) stage were not reported.During the initial implantation attempt, vascular access was obtained via the right femoral artery under ultrasound guidance.The impella was advanced over the guidewire; however, advancement was unsuccessful and the device buckled during the procedure.The device was removed due to inability to advance the guidewire/device.No access-site complication was reported.A second impella cp was subsequently implanted via the left femoral artery under fluoroscopic guidance and was successfully advanced and positioned without further issue.
 
Additional Manufacturer Narrative
Related medical device reports: this guidewire device report is one of two devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella cp.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50800973
Report Number1220648-2026-12985
Device Sequence Number10548905
Product Code DQX
UDI-Device Identifier04260113630303
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9464339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown